Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 20, NWS Tallahassee, FL

October 9, 2018Grady County, Thomas County, Georgia

NWS Tallahassee, FL issued this river flood warning at Oct 9, 2018, 5:08 PM EDT for Grady County, Thomas County, Georgia. It took effect at Oct 11, 2018, 12:05 PM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Oct 9, 2018, 5:08 PM EDT (21:08 UTC)
In effect from
Oct 11, 2018, 12:05 PM EDT
Expired
Oct 11, 2018, 10:31 AM EDT
In force
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Grady County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ochlockonee River near Thomasville (US 84) (TMLG1). The gauge peaked at 7.50 ft at Oct 12, 2018, 10:00 AM EDT.

actionminormoderate102010/0910/1010/1110/12
Action stage
9 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02327500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

292 
WGUS42 KTAE 092108
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT Tue Oct 9 2018

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida...Georgia... 

  Chipola River near Altha (CR 274) affecting Calhoun County
  Ochlockonee River near Thomasville (US 84) affecting Grady and 
  Thomas Counties
  Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon 
  Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-102108-
/O.NEW.KTAE.FL.W.0019.181011T2042Z-000000T0000Z/
/ALTF1.2.ER.181011T2042Z.181012T1800Z.000000T0000Z.NO/
408 PM CDT Tue Oct 9 2018

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Chipola River near Altha (CR 274).
* From Thursday afternoon, or until the warning is cancelled.
* At  3:00 PM Tuesday the stage was 9.3 feet.
* Moderate flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast: Rise above flood stage by Thursday afternoon and continue
  to rise to near 27.0 feet by Friday early afternoon.
* Impact: At 28.5 feet: Water will reach the highway 274 bridge and 
  approach the road.

&&

LAT...LON 3061 8514 3031 8512 3020 8514 3020 8522 3030 8519 3061 8520


$$

GAC131-275-102108-
/O.NEW.KTAE.FL.W.0020.181011T1605Z-181014T2000Z/
/TMLG1.1.ER.181011T1605Z.181012T1800Z.181014T0800Z.NO/
508 PM EDT Tue Oct 9 2018

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Ochlockonee River near Thomasville (US 84).
* From Thursday afternoon, or until the warning is cancelled.
* At  4:45 PM Tuesday the stage was 2.1 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: Rise above flood stage by Thursday early afternoon and 
  continue to rise to near 19.3 feet by Friday evening. The river 
  will fall below flood stage by Sunday morning.
* Impact: At 22.0 feet: In Grady County, Lewis Land near the river is 
  completely inaccessible. Homes east of GA-93 near the river have 
  water in their backyard. At Dickey Ferry, water floods structures 
  not elevated near the river. 

&&

LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432 3091 8406 3104 8396


$$

FLC039-073-102108-
/O.NEW.KTAE.FL.W.0021.181012T1400Z-000000T0000Z/
/CONF1.2.ER.181012T1400Z.181014T1200Z.000000T0000Z.NO/
508 PM EDT Tue Oct 9 2018

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Ochlockonee River near Concord (CR 12).
* From Friday morning, or until the warning is cancelled.
* At  4:00 PM Tuesday the stage was 24.7 feet.
* Moderate flooding is forecast.
* Flood stage is 36.0 feet.
* Forecast: Rise above flood stage by late Friday morning and 
  continue to rise to near 36.2 feet by Friday evening.
* Impact: At 38.5 feet: County highway 12 may become closed to 
  vehicular traffic.

&&

LAT...LON 3068 8422 3056 8436 3058 8439 3064 8433 3069 8432


$$
2 follow-up statements
812 
WGUS82 KTAE 110227
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY National Weather Service Jacksonville FL
1027 PM EDT Wed Oct 10 2018

...The Flood Warning continues for the following rivers in Georgia...
Florida...
 
  Ochlockonee River near Thomasville (US 84) affecting Thomas and 
  Grady Counties 
  Ochlockonee River near Concord (CR 12) affecting Leon and Gadsden 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC131-275-120227-
/O.EXT.KTAE.FL.W.0020.181011T2200Z-181014T1200Z/
/TMLG1.1.ER.181011T2200Z.181012T1800Z.181014T0000Z.NO/
1027 PM EDT Wed Oct 10 2018

The Flood Warning continues for
  the Ochlockonee River near Thomasville (US 84).
* From Thursday evening, or until the warning is cancelled.
* At  9:45 PM Wednesday the stage was 6.2 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: Rise above flood stage by tomorrow evening and continue 
  to rise to near 17.3 feet by Friday evening. The river will fall 
  below flood stage by Saturday evening.
* Impact: At 17.0 feet: Small country roads used mostly to access 
  homes will begin to flood.

&&

LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432 3091 8406 3104 8396


$$

FLC039-073-120227-
/O.EXT.KTAE.FL.W.0021.181014T1112Z-000000T0000Z/
/CONF1.1.ER.181014T1112Z.181015T0600Z.000000T0000Z.NO/
1027 PM EDT Wed Oct 10 2018

The Flood Warning continues for
  the Ochlockonee River near Concord (CR 12).
* From Sunday morning, or until the warning is cancelled.
* At 10:00 PM Wednesday the stage was 24.9 feet.
* Minor flooding is forecast.
* Flood stage is 36.0 feet.
* Forecast: Rise above flood stage by Sunday morning and continue to 
  rise to near 37.5 feet by early Monday morning.
* Impact: At 38.5 feet: County highway 12 may become closed to 
  vehicular traffic.

&&

LAT...LON 3068 8422 3056 8436 3058 8439 3064 8433 3069 8432


$$
191 
WGUS82 KTAE 111432
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1031 AM EDT Thu Oct 11 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Ochlockonee River near Thomasville (US 84) affecting Grady and 
  Thomas Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC131-275-111501-
/O.CAN.KTAE.FL.W.0020.000000T0000Z-181014T1200Z/
/TMLG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1031 AM EDT Thu Oct 11 2018

The Flood Warning is cancelled for the Ochlockonee River near
Thomasville (US 84).
* At  9:45 AM Thursday the stage was 5.3 feet.
* Flood stage is 15.0 feet.
* Forecast: The river will crest below flood stage at 14.5 feet 
  Saturday evening.
* Impact: At 15.0 feet: Multiple access roads to boat ramps throughout
  the basin are flooded. Widespread flooding of wooded bottomland and
  adjacent farmland occurs. 

&&

LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432 3091 8406 3104 8396


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Oct 9, 4:26 PM EDT, 42 minutes earlier.

Area forecast discussion, Oct 9, 4:26 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
426 PM EDT Tue Oct 9 2018

...POTENTIALLY CATASTROPHIC HURRICANE MICHAEL CONTINUES TO MOVE
NORTH TOWARDS THE NORTHEAST GULF COAST...

...HURRICANE PREPARATIONS NEED TO BE COMPLETED TODAY...

.SHORT TERM [Tonight Through Thursday Night]...

Key Points...

1. Hurricane Michael is expected to make landfall as a major
hurricane along the Florida Panhandle or western Big Bend on
Wednesday. Conditions will begin to deteriorate late tonight into
early Wednesday.

2. The greatest threats include the danger of life threatening storm
surge along the Florida Panhandle and Big Bend coastlines and
damaging winds that will result in widespread power outages that may
last days to even more than a week in some areas. In addition,
localized flash flooding and a few tornadoes are possible.

3. With evacuation orders in effect, follow the guidance of local
emergency management and evacuate if told to do so.

The Wednesday and Wednesday night time frame is when the greatest
impacts (potentially catastrophic) from Hurricane Michael will be
felt across the area. Michael continues to strengthen as it moves
northward and enters the southern Gulf of Mexico and is forecast to
be a major hurricane at landfall. Life threatening storm surge,
downed trees and power lines causing widespread and long lasting
power outages, structural damage impacting homes and businesses,
isolated tornadoes, and flash flooding are all expected. Your
hurricane preparations should be completed today.

.LONG TERM [Friday Through Tuesday]...

A dry stretch of weather is forecast Friday through Sunday, along
with a cooler and drier air mass. Temperatures will be more
seasonable with highs in the low to mid 80s and lows in the mid 50s
to mid 60s.

For Monday through Tuesday, a complex pattern sets up which leads to
uncertainty in the sensible weather details. The area will reside
between a cold front approaching from the west, high pressure nosing
down the eastern seaboard, and greater subtropical moisture to the
east. This leads to the potential for increased shower activity
during this period.

&&

.AVIATION [Through 18Z Wednesday]...

Conditions will start to deteriorate late tonight into Wednesday as
Hurricane Michael moves closer to the area. Winds will increase
through the period with lowering ceilings and bands of convection
starting to move onshore close to dawn.

&&

.MARINE...

Hurricane Michael is expected to have a major impact on the area.
Hurricane conditions are expected with the worst conditions expected
on Wednesday.

&&

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

&&

.HYDROLOGY...

Given the track and intensity of Hurricane Michael, widespread
rainfall totals of 4 to 8 inches with isolated 12 inch amounts are
possible. The highest of these totals will be in the Florida
panhandle and western Big Bend counties along and to the east of the
track of Michael. These rainfall amounts will result in flash
flooding.

Current river conditions are below normal levels. With the
anticipated rainfall, expect some of our river basins to rise above
flood stage. This appears most likely in the Ochlockonee River
basin, where there's potential that a couple of sites reach near
moderate flood levels.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  79  76  88  62 /  40 100  90  30  20
Panama City   76  79  75  87  62 /  70 100  80  30  10
Dothan        74  78  73  84  57 /  20 100  80  30  10
Albany        75  83  75  85  59 /  20 100  90  60  20
Valdosta      75  84  76  86  63 /  20  90  90  50  20
Cross City    77  83  78  88  68 /  30  90  90  50  20
Apalachicola  78  81  77  86  65 /  80 100  80  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Calhoun-Central Walton-Coastal Bay-Coastal
     Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
     Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
     Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
     Jackson-Leon-Liberty-North Walton-South Walton-Washington.

     Tropical Storm Warning for Inland Dixie-Inland Taylor-Lafayette-
     Madison.

     Flash Flood Watch from 8 PM EDT /7 PM CDT/ this evening through
     Thursday morning for Calhoun-Central Walton-Coastal Bay-
     Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
     Gulf-Inland Jefferson-Inland Wakulla-Jackson-Leon-Liberty-
     North Walton-South Walton-Washington.

     High Rip Current Risk through late Thursday night for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Warning until 2 AM EDT /1 AM CDT/ Thursday for Coastal
     Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...Hurricane Warning for Baker-Brooks-Calhoun-Colquitt-Decatur-
     Dougherty-Early-Grady-Miller-Mitchell-Seminole-Thomas-
     Worth.

     Tropical Storm Warning for Ben Hill-Berrien-Clay-Cook-Irwin-
     Lanier-Lee-Lowndes-Quitman-Randolph-Terrell-Tift-Turner.

     Flash Flood Watch from 8 PM EDT this evening through Thursday
     morning for Baker-Ben Hill-Brooks-Calhoun-Clay-Colquitt-
     Decatur-Dougherty-Early-Grady-Irwin-Lee-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

     Hurricane Watch for Clay-Lee-Quitman-Randolph-Terrell.

AL...Hurricane Warning for Geneva-Houston.

     Tropical Storm Warning for Coffee-Dale-Henry.

     Flash Flood Watch from 7 PM CDT this evening through Thursday
     morning for Coffee-Dale-Geneva-Henry-Houston.

     Hurricane Watch for Coffee-Dale-Henry.

GM...Hurricane Warning for Apalachee Bay or Coastal Waters From
     Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Suwannee River to Keaton Beach FL
     out 20 NM-Coastal waters from Mexico Beach to Apalachicola
     FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
     Walton County Line FL out 20 NM-Waters from Suwannee River
     to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
     from Mexico Beach to Okaloosa Walton County Line FL from 20
     to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...DVD
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:55 AM EDTFlash Flood WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 18 more45 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.